A couple of days after I started Atorvastatin 20mg just over two weeks ago I was so heavy tired I couldn't go to church or a walk with my daughter. I have busy Fridays. Again this Saturday completely wiped out and did nothing and missed a quiz night which I really enjoy. I don't want to give up my Friday walking group and cooking evening with friends. I have been taking CoEnzyme Q10 and L-Carnitine for only a week which are supposed to counter side effects of statins. Has anyone found this to be true? I hope there will be improvements this coming weekend. Thanks.
COULD FATIGUE BE CAUSED BY ATORAVASTATIN - Cholesterol Support
Am sure you will have read the NHS Website where it states that Statins should not be prescribed until the thyroid is optimally treated ? Have you had yours correctly tested ?
Low Thyroid hormones can cause fatigue. Also when Hypo levels of B12 - Folate - Ferritin - VitD are low in range.
I have also read your post on the AF Forum - again the heart needs good levels of thyroid hormones - also the aforementioned vitamins and minerals also affect the heart if low ...
I am a thyroid sufferer and at the beginning of my journey cholesterol was raised.
I have been a member here on Thyroid UK since 2011 and read daily that when you are told your results are fine/ok/ normal it means they are in range but possibly not optimal. Am wondering if you retained copies of your results with ranges ?
Sadly the NHS rarely test the T3 which is the most important hormone and if low in range is the cause of symptoms. T3 is needed in every cell of the body. The TSH - Thyroid Stimulating Hormone - is the usual test. It is a Pituitary hormone and tells you very little about thyroid production - sigh !
So if your Thyroid is fine then I would be testing B12 - Folate - Ferritin - VitD as a cause of fatigue. B12 is good over 500 to prevent cognitive decline - Folate and Ferritin are good mid-range and VitD around 100. These are not routinely tested.
You can click onto my username to check me out and read my Bio !
Have you caught up with website and books by Dr Malcolm Kendrick ? Very little if any benefit for women when taking a statin. His most recent blog covers the placebo fraud to try and prove a statin does not cause side effects. Interesting reading !
Surgeries should by now have on-line access to records - so worth enquiring ! You are legally entitled to your results and do not have to give a reason.
Has your GP investigated the high in range B12 ? Do you supplement ? Blood tests reveal the amount of B12 in the blood but only around 20% is available to reach the cells where it is needed.
Hope you soon have your energy back. I think we are solar charged and need more sun !
i tried 3 different statins and they were all the same muscle aches that were so bad i even cried . I had never been as exhausted in all my life even having 3 courses of chemotherapy didnt compare .a nurse friend even said the best place for statins was in the bin.On doctors advice i stopped taking them and was put on a drug called ezetimibe no side effects at all , dont know whether they have helped lower my cholesterol or not as i should have had a blood test to chack it but with being on total lockdown i cant go so will have to see when its lifted. anne xx
I am sorry to say that I was on Atorvastatin (Lipitor 5mg ) and are taking CoQ10 (300mg) and L-Carnitine (500mg x 4) . The tiredness I had I thought was from either the statin or Perindopril ( blood pressure medication ) , because I was getting serious muscle pain from the Lipitor with my Drs permission I ceased taking statins and at the same time switched blood pressure medication to Telmisarton - so I will never know which drug was the culprit.
But L-Carnitine does stop the tiredness , so much so that I cant take any after 3pm or I will have difficulty sleeping. I take 2 capsules half an hour before breakfast and lunch on an empty stomach. CoQ10 should be taken with food.
If you think it's the statin then go to the doctors and tell them. If it's not then they can treat what it is. What ever it is you should not be feeling this way. And stop the supplements you shouldn't need them if the Statin is doing what it's supposed too. I'm on statins now for 8 years and have no side effects. But others have them so go to your GP and tell him/her.
Hi Andyman been a lot better today. Not taking my statin until night. Have a few meds to take so swopping statin with omeprazole time as they are supposed to be taken separately and was taking Omeprazole at night to stop gastric reflux then but it will have to be the statin at night. Life can be complicated.
I have no doubt that Atorvastatin contributed to the fibromyalgia I have suffered since, but the fatigue is a horrible part of it that people don't appreciate. Like dragging lead weights around. See your doctor and talk it through, but don't get fobbed off. Fatigue is horrible and underestimated in harm to your lifestyle and mental wellbeing.
Best of luck.
Hi, I was only on statins for a few months and it was years ago, sorry not to be more encouraging. Pain continued and in 2015 I was told it was fibromyalgia. The Rheumatologist was quite shirty with me when I suggested any link to statin reaction. The powers that be don't like to be challenged. I hope you improve and don't get stuck with this.
Statin medication is given as primary medication to control any heart problem, as a secondary medication to help with blood flow after any heart procedure.
Different people react different to statin medication. There may be new medication available, need to speak to your doctor giving a valid reasons to try different medication.
Human body produces 80 % cholesterol for the body to function, and 20% from food and drinks intake. There are articles in Google on cholesterol gives latest views!!